Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 193, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 19, 2008, 9:59 AM CDT for Lincoln County, Nebraska. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2008, 9:59 AM CDT (14:59 UTC)
- Expired
- Jun 19, 2008, 10:31 AM CDT
- In force
- 32 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 122 km from the middle of the area, began a volume at 15:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 10:07 AM CDT | HAIL 0.75 | 10 Nne Wellfleet, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 3.0 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1030 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 969 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 191459
SVRLBF
NEC111-191545-
/O.NEW.KLBF.SV.W.0193.080619T1459Z-080619T1545Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
959 AM CDT THU JUN 19 2008
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 1045 AM CDT
* AT 957 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED 19 MILES WEST OF JEFFREY CANYON STATE WILDLIFE
MANAGEMENT AREA...OR 14 MILES SOUTH OF NORTH PLATTE...AND MOVING
EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES SOUTH OF JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA BY
1035 AM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4087 10093 4088 10094 4104 10089 4096 10021
4071 10020 4071 10023
TIME...MOT...LOC 1459Z 285DEG 26KT 4093 10075
$$
TLK2 follow-up statements
000
WWUS53 KLBF 191518
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1018 AM CDT THU JUN 19 2008
NEC111-191545-
/O.CON.KLBF.SV.W.0193.000000T0000Z-080619T1545Z/
LINCOLN NE-
1018 AM CDT THU JUN 19 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT
FOR SOUTHEASTERN LINCOLN COUNTY...
AT 1012 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF HIGHWAY 83 MILE MARKER
70...OR 17 MILES SOUTHEAST OF NORTH PLATTE...MOVING EAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES SOUTH OF JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA BY
1035 AM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4087 10093 4088 10094 4104 10089 4096 10021
4071 10020 4071 10023
TIME...MOT...LOC 1518Z 285DEG 26KT 4089 10058
$$
KECK000
WWUS53 KLBF 191531
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1031 AM CDT THU JUN 19 2008
NEC111-191541-
/O.CAN.KLBF.SV.W.0193.000000T0000Z-080619T1545Z/
LINCOLN NE-
1031 AM CDT THU JUN 19 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LINCOLN COUNTY IS
CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS WITH THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LINCOLN
COUNTY CANCELLED.
LAT...LON 4087 10093 4088 10094 4104 10089 4096 10021
4071 10020 4071 10023
TIME...MOT...LOC 1531Z 285DEG 26KT 4086 10046
$$
TLKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 7:09 AM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jun 19, 7:09 AM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 709 AM CDT THU JUN 19 2008 .UPDATE... UPDATED TO SIMPLY GO WITH SCT TSRA THIS MORNING. MID LEVEL SHORT WAVE INTERACTING WITH OUTFLOW BOUNDARY TO PRODUCE SCT TSRA IN THE WRN ZONES AND THESE SHOULD CONTINUE TO MOVE E-SEWD...THOUGH DECREASING AS THEY MOVE OFF THEIR ITIATION AREA...BUT INCREASING MID LEVEL LAPSE RATES MAY ALLOW THE TREND TO BE REVERSED BY LATE MORNING. REST OF THE FCST LEFT AS IT WAS. && .PREV DISCUSSION... /ISSUED 337 AM CDT THU JUN 19 2008/ AVIATION... SCT TSRA WILL AGAIN BE THE MAIN ISSUE IN THE NEXT 24 HRS WITH RESPECT TO THE KLNX AND KVTN TAFS. CURRENT COMPLEX ACROSS NC NEB WILL CONTINUE TO REFOCUS ALONG BNDRY FROM KVTN TO NEAR BURWELL. ADDITIONAL DEVELOPMENT ASSOCIATED WITH COMPLEX COMING OUT OF SD WILL ALSO HAVE TO BE MONITORED FOR KVTN 12Z TAF. CURRENT FEELING IS THAT BR OR LIFR CONDITIONS WONT HAVE TIME TO DEVELOP IN THE KVTN AREA DUE TO PROGRESSION OF TSRA COMPLEXES. WILL WATCH FOR IFR COND IN THE KLBF TAF IN THE WAKE OF CI/CS ASSOCIATED WITH CONVECTION. OTHERWISE TIMING OF ADDITIONAL TSRA DEVELOPMENT TODAY IS TOUGH...AND WILL LIKELY DEPEND ON CURRENT EVOLUTION OF SYSTEMS. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && JWS/13
Hazardous weather outlook, Jun 19, 5:34 AM CDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 534 AM CDT THU JUN 19 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-201045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 534 AM CDT THU JUN 19 2008 /434 AM MDT THU JUN 19 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. ANOTHER ROUND OF SEVERE WEATHER WILL BE POSSIBLE AGAIN TODAY ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. A SERIES OF UPPER LEVEL DISTURBANCES WILL INTERACT WITH A MOIST AND UNSTABLE ATMOSPHERE ALREADY IN PLACE ACROSS THE AREA...TO PRODUCE THUNDERSTORMS THROUGHOUT THE DAY. SOME OF THESE THUNDERSTORMS...WHERE THE BEST INSTABILITY COINCIDES WITH BOUNDARIES AT THE SURFACE...WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS. IN ADDITION...THE THREAT FOR HEAVY RAIN WILL INCREASE AS THE DAY PROGRESSES. ISOLATED TORNADOES WILL BE POSSIBLE IN THE STRONGEST THUNDERSTORMS FROM MID AFTERNOON INTO THE EARLY EVENING. HOWEVER...MUCH LIKE THE EVENTS FROM WEDNESDAY...AS THE STORMS CONGEAL LATER IN THE EVENING...THE SEVERE WEATHER THREATS WILL BE MAINLY LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE ACTIVE WEATHER PATTERN WILL REMAIN IN PLACE THROUGH FRIDAY...AS THE MOIST AND UNSTABLE ATMOSPHERE CONTINUES TO EXIST. HOWEVER...THUNDERSTORM CHANCES WILL BEGIN TO DECREASE OVER THE WEEKEND AS THE ACTIVE WEATHER PATTERN WANES SLIGHTLY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED...MAINLY THIS AFTERNOON AND TONIGHT ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JWS
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:13 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 32 min |
| Jun 18, 11:14 PM CDT | Severe Thunderstorm Warning | LBF | Garden | 24 min |
| Jun 19, 1:35 AM CDT | Severe Thunderstorm Warning | LBF | Cherry | 40 min |
| Jun 19, 2:34 AM CDT | Severe Thunderstorm Warning | LBF | Brown, Loup, Rock | 41 min |
| Jun 19, 10:40 AM CDT | Areal Flood Advisory | LBF | Frontier | 3 hr |
| Jun 19, 4:29 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 46 min |
| Jun 19, 5:06 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 18 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.